Jump to content
Elexis

Elexis: tapering fluoxetine / Prozac - did I come off too fast?

Recommended Posts

Elexis
On 5/28/2020 at 11:55 PM, ChessieCat said:

 

You might want to reconsider how long you stay on this drug combination.

 

From https://reference.medscape.com/drug-interactionchecker

 

 

23 hours ago, Elexis said:

I took zoplicone for 1st time on thur, didnt take any on fri, then took on saturday & sunday 

Last nite (sunday) didnt work very well (tolerance alreaady building?) Do i need to taper or can i just stop now before i get hooked?

 

didnt take any zoplicone monday nite - was that the right move?

Share this post


Link to post
Elexis

I  took zoplicone 8mg for 1st time on thursday, didnt take any on fri, then took on saturday & sunday 

Sunday night didnt work very well (tolerance alreaady building?) so didnt take any zoplicone  on monday nite (last nite)

Do i need to taper or can i just stop now before i get hooked?

 

thanks!

Share this post


Link to post
Altostrata

You don't need to taper it if you take it only a few times.

 

Did you go off the promethazine?

Share this post


Link to post
Elexis
54 minutes ago, Altostrata said:

You don't need to taper it if you take it only a few times.

 

Did you go off the promethazine?

I'm down to 15mg, reducing by 25% every 3 days, sleep unchanged so far

Share this post


Link to post
Elexis
On 6/2/2020 at 5:27 PM, Altostrata said:

You don't need to taper it if you take it only a few times.

 

Did you go off the promethazine?

I took a zolpidem thurs nite (last took a z-drug 3 nites previous & have only taken them 4 nites total), then started 4mg melatonin on friday nite. Sleep's great but quite dizzy/nauseous since saturday.

Is there any possibility this is z-drug withdrawal?

Share this post


Link to post
Altostrata
53 minutes ago, Elexis said:

Is there any possibility this is z-drug withdrawal?

 

Possibly. What other changes have you made in your drugs recently? You'll have to list them again, I can't keep up.

Share this post


Link to post
Elexis
Posted (edited)
On 6/8/2020 at 5:58 AM, Altostrata said:

 

Possibly. What other changes have you made in your drugs recently? You'll have to list them again, I can't keep up.

only recent change is promethazine taper, I'm down to 15mg, reducing by 25% every 3 days but haven't changed it for past 3 days, I paused the taper while trying out melatonin. Other than that my drugs are:

 

Amitriptyline - 60mg, since 2011

Lyrica - 200mg since 2014

Prozac - 25mg/day 9 months in 2015. 1mg day since 2016.

5htp - 50mg April 4th-21st. reinstated at 25mg april 27th

l-tryptophan - 40mg April 4th-21st. reinstated at 20mg april 27th

 

Melatonin 4mg since 6th June

Zoplicone 8mg on 28th, 30th and 31st May

Zoplidem 10mg on 4th June

 

Edited by ChessieCat
reduced font size

Share this post


Link to post
Altostrata

A rule of thumb is don't make any sudden drug changes. I don't believe we told you to quit zolpidem.

 

If you want to discuss emergence of symptoms, we have to know the last drug change and your daily symptom pattern. Please keep daily notes of times of day you take your drugs, their dosages, and your symptoms throughout the day. Post 24 hours of notes at a time in this topic, in a simple list format with time of day on the left and notation (symptom or drug and dosage) on the right.

Share this post


Link to post
Elexis
39 minutes ago, Altostrata said:

A rule of thumb is don't make any sudden drug changes. I don't believe we told you to quit zolpidem

I only took zolpidem one night, didn't think I had to taper

 

zoplicone was taken for 3 nights but was told no need to taper. (and stopped taking it & was okay)

 

is it because they are similar drugs?

Share this post


Link to post
Elexis

going to bed soon - was planning not to take melatonin as only been on 2 days & it could be causing the nausea. guessing reinstating a z-drug would be a bad move too.

Share this post


Link to post
Altostrata

Sorry, thought you were one of our chronic zolpidem users.

 

When you have a symptom, we need the context -- what drug you took before the symptom, for example. You are taking 3 drugs which interact and may cause symptoms. Please keep daily notes of times of day you take your drugs, their dosages, and your symptoms throughout the day. Post 24 hours of notes at a time in this topic, in a simple list format with time of day on the left and notation (symptom or drug and dosage) on the right.

Share this post


Link to post
Elexis
14 minutes ago, Altostrata said:

Sorry, thought you were one of our chronic zolpidem users.

 

When you have a symptom, we need the context -- what drug you took before the symptom, for example. You are taking 3 drugs which interact and may cause symptoms. Please keep daily notes of times of day you take your drugs, their dosages, and your symptoms throughout the day. Post 24 hours of notes at a time in this topic, in a simple list format with time of day on the left and notation (symptom or drug and dosage) on the right.

ok, thanks, will post the first drug diary tomorrow. I'm freaking out a bit that it could be z-drug withdrawal, really hoping it's something else. 

Share this post


Link to post
Altostrata

Probablyy not, you've takine z-drugs so seldom. Have you skipped doses of anything?

Share this post


Link to post
Elexis
15 hours ago, Altostrata said:

Probablyy not, you've takine z-drugs so seldom. Have you skipped doses of anything?

Dont think so. Seem a bit better since not taking melatonin last nite

Share this post


Link to post
Elexis

been on 2mg melatonin for 10 days - do i need to taper to stop?

Share this post


Link to post
ChessieCat

  

On 5/8/2012 at 12:20 PM, Altostrata said:

Just wanted to note that I have been taking 2mg melatonin nightly for 3 years with no ill effects.

 

I do not believe it causes physical dependency -- half-life is only a few hours -- but I intend to taper off when my sleep is stable.

 

Melatonin does not downregulate any receptors.

 

If it was me I wouldn't want to risk it; I'd be doing a fast taper off it.  Perhaps reduce to 1.5mg then 1mg, then 0.5mg for a few days at each dose.

 

Even if it isn't necessary just from a mental perspective it would probably help to lessen any anxiety you have about going off it.

Share this post


Link to post
Elexis
12 hours ago, ChessieCat said:

  

 

If it was me I wouldn't want to risk it; I'd be doing a fast taper off it.  Perhaps reduce to 1.5mg then 1mg, then 0.5mg for a few days at each dose.

 

Even if it isn't necessary just from a mental perspective it would probably help to lessen any anxiety you have about going off it.

Will do - thanks! The side effects are awful but I worry about withdrawal effects if I CT.

Share this post


Link to post
Altostrata
16 hours ago, ChessieCat said:

Even if it isn't necessary just from a mental perspective it would probably help to lessen any anxiety you have about going off it.

 

Very wise, @ChessieCat

Share this post


Link to post
Elexis

10 days ago i made a 25% decrease in 5HTP  then 2 days later took a zoplicone. PGAD has spiked badly ever since. Should I return to my previous 5-htp dose or just hold everything steady?

Share this post


Link to post
Altostrata

As you made 2 changes at once, hard to tell what caused your PGAD problem. I wouldn't change your 5-HTP taper, if it isn't helping, probably best you gradually go off it and remove it from cluttering up the situation.

 

My guess is you've found when you make a drastic drug change, such as adding zopiclone, you can expect an aggravation of your symptoms.

Share this post


Link to post
Elexis

Ok thanks, i'll continue the taper, (going to taper melatonin before I resume the 5htp taper but that won't take long ) is 25% every 3 days gradual enough for 5htp?

i've got away with taking zoplicone in the past but never took it while also tapering something else or maybe I was just lucky before, will try to avoid in future 

Share this post


Link to post
Elexis

for tapering melatonin is it okay to switch from prolonged release tablets to instant release liquid ?

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy